Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 287, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 10, 2006, 1:13 PM CDT for Christian County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2006, 1:13 PM CDT (18:13 UTC)
- Expired
- Jul 10, 2006, 2:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Christian County, MO
The radar
The Springfield radar (KSGF), 35 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.2 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 388 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1028 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 12:45 PM CDT, 28 minutes earlier.
Area forecast discussion, Jul 10, 12:45 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1245 PM CDT MON JUL 10 2006 .DISCUSSION... LONG TERM TRENDS CONTINUE TO INDICATE A STAGNANT WEATHER PATTERN DEVELOPING ACROSS THE OZARKS...WITH A TYPICAL SUMMER TYPE UPPER RIDGE PARKED ACROSS THE CENTRAL U.S. MEAN GUIDANCE AND ENSEMBLES SHOW THE HIGHEST THICKNESS VALUES AND ASSOCIATED SURFACE TEMPERATURES ACROSS THE NORTHERN PLAINS WITH RECORD HIGH TEMPERATURES FOR THIS AREA LIKELY. REAL-TIME STANDARDIZED ANOMALIES AT THE 85H DONT INDICATE ANYTHING OUT OF THE ORDINARY FOR (OZARKS/SOUTHEAST KANSAS) TEMPERATURES TO RISE ABOVE NORMAL MEANS. HOWEVER...THE CONTINUED DRY CONDITIONS AND NO AIR MASS REPLACEMENT FOR SURFACE CONDITIONS...BELIEVE HIGHS IN THE MID 90S LOOK GOOD WITH HEAT INDICES APPROACHING OR EXCEEDING 100 DEGREES OVER THE UPCOMING WEEKEND. LATER SHIFTS WILL NEED TO FINE TUNE THE LOCAL EFFECTS...BUT THIS SHOULD BE THE HOTTEST AND MOST HUMID FOR THIS SUMMER SO FAR. IN ADDITION...70H WILL BE LOW ENOUGH TO PRODUCE LATE AFTERNOON/EARLY EVENING CONVECTION...ESPECIALLY ACROSS THE EASTERN OZARKS WHERE WEAK CONVERGENCE MAY DEVELOP. JLT && .AVIATION... HAVE CONTINUED VICINITY THUNDER THROUGH THE AFTERNOON AT SPRINGFIELD AND JOPLIN AND CARRIED SOME TEMPO THUNDER THROUGH 20Z TO 21Z TO ACCOUNT FOR SCATTERED STORMS DEVELOPING WITHIN DESTABILIZING AIRMASS OVER SOUTHWEST MO. BASED ON OBSERVED CLOUD TRENDS...BROUGHT CEILINGS BRIEFLY BELOW 2000 FEET AT SPRINGFIELD. WILL REMAIN MORE OPTIMISTIC AT JOPLIN WHERE TEMP/DEWPOINT SPREADS ARE GREATER. WILL CARRY VICINITY THUNDER THROUGH MUCH OF THE EVENING UNTIL SHORTWAVE TROUGH OVER SOUTH CENTRAL KANSAS MOVES ACROSS TAF SITES. THEREAFTER WILL CARRY MVFR CEILINGS AROUND 12Z THROUGH 15-18Z. TERRY && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Jul 10, 12:37 PM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1237 PM CDT MON JUL 10 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111745- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1237 PM CDT MON JUL 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE MAIN WEATHER HAZARD THROUGH TONIGHT WILL BE SCATTERED SHOWERS AND THUNDERSTORMS PRODUCING RAINFALL RATES OF ONE TO TWO INCHES PER HOUR THAT WILL CAUSE LOCALIZED FLOODING...ESPECIALLY IN AREAS OF SOUTH CENTRAL MISSOURI WHERE LOCALLY THREE TO FIVE INCHES OF RAIN FELL EARLIER TODAY. IN ADDITION...GUSTY WINDS OF 40 TO 50 MPH WILL BE POSSIBLE IN FAR SOUTHWEST MISSOURI BETWEEN 2 AND 8 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED THUNDERSTORMS WILL PRODUCE HIGH RAINFALL RATES THROUGH THURSDAY AS SEVERAL DISTURBANCES AND LEFTOVER BOUNDARIES WILL AID IN THE DEVELOPMENT OF THUNDERSTORMS. INCREASING HUMIDITY VALUES AND TEMPERATURES RISING INTO THE LOW TO MID 90SB WILL CAUSE HEAT INDICES TO APPROACH...OR EXCEED 100 DEGREES IN PORTIONS OF SOUTHEAST KANSAS...WESTERN AND SOUTHWEST MISSOURI BY THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. HOWEVER...LOCAL RAINFALL AMOUNTS AND FLOODING REPORTS ARE ENCOURAGE FOR NEXT SEVERAL DAYS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) JLT
In the hours before
Local storm report, Jul 10, 11:08 AM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1108 AM CDT MON JUL 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 AM FLASH FLOOD 1 S WHITE CHURCH 36.84N 91.79W
07/10/2006 HOWELL MO LAW ENFORCEMENT
VEHICLE REPORTED OFF THE ROAD DUE TO HEAVY RAINFALL AND
HIGH WATER AT THE INTERSECTION OF HWY 17 AND W. NO
INJURUIES REPORTED. MODOT ENROUTE TO CLOSE THE ROAD.
0830 AM FLASH FLOOD 1 N WHITE CHURCH 36.86N 91.79W
07/10/2006 HOWELL MO LAW ENFORCEMENT
A FOOT OF WATER REPORTED OVER THE ROAD AT THE
INTERSECTION OF HWY 17 AND COUNTY ROAD 228.
&&
HATCHLocal storm report, Jul 10, 11:20 AM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1120 AM CDT MON JUL 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM HEAVY RAIN ROVER 36.72N 91.62W
07/10/2006 E5.00 INCH OREGON MO BROADCAST MEDIA
RAINFALL REPORTED SINCE MIDNIGHT.
1100 AM HEAVY RAIN HOUSTON 37.33N 91.96W
07/10/2006 E5.00 INCH TEXAS MO AMATEUR RADIO
RAINFALL SINCE MIDNIGHT.
1110 AM HEAVY RAIN 5 S GROVESPRING 37.33N 92.61W
07/10/2006 E2.50 INCH WRIGHT MO PUBLIC
RAINFALL REPORTED SINCE 7 AM.
&&
HATCHLocal storm report, Jul 10, 11:26 AM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1126 AM CDT MON JUL 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM HEAVY RAIN 4 NE WHITE CHURCH 36.89N 91.73W
07/10/2006 E3.25 INCH HOWELL MO PUBLIC
RAINFALL SINCE MIDNIGHT.
1126 AM HEAVY RAIN WEST PLAINS 36.73N 91.85W
07/10/2006 M3.12 INCH HOWELL MO ASOS
&&
HATCHLocal storm report, Jul 10, 11:43 AM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1143 AM CDT MON JUL 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1142 AM HEAVY RAIN 3 W WHITE CHURCH 36.85N 91.84W
07/10/2006 E4.70 INCH HOWELL MO BROADCAST MEDIA
RAINFALL SINCE MIDNIGHT.
&&
HATCHLocal storm report, Jul 10, 11:55 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1155 AM CDT MON JUL 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM HEAVY RAIN NIANGUA 37.39N 92.83W
07/10/2006 E2.90 INCH WEBSTER MO PUBLIC
RAINFALL SINCE 7 AM.
&&
HATCHLocal storm report, Jul 10, 1:08 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
108 PM CDT MON JUL 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0106 PM DOWNBURST OZARK 37.02N 93.21W
07/10/2006 CHRISTIAN MO EMERGENCY MNGR
WINDS ESTIMATED AT 60-70 MPH. TREES WERE ALSO REPORTED
DOWN AROUND THE CITY.
&&
HATCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 7:39 AM CDT | Flash Flood Warning | SGF | Howell | 6 hr |
| Jul 10, 9:55 AM CDT | Flash Flood Warning | SGF | Oregon | 4 hr |
| Jul 10, 11:06 AM CDT | Flash Flood Warning | SGF | Texas | 3 hr |
| Jul 10, 1:39 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 51 min |
| Jul 10, 1:45 PM CDT | Flash Flood Warning | SGF | Howell | 6 hr |
| Jul 10, 1:58 PM CDT | Flash Flood Warning | SGF | Oregon, Shannon, Texas | 6 hr |
| Jul 10, 2:52 PM CDT | Flash Flood Warning | SGF | Laclede, Webster, Wright | 6 hr |
| Jul 10, 3:41 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Vernon | 48 min |
| Jul 10, 3:48 PM CDT | Flash Flood Watch | SGF | Camden, Christian, Dallas, Dent, Douglas, Greene and 14 more | 30 hr |
| Jul 10, 4:13 PM CDT | Severe Thunderstorm Warning | SGF | Jasper | 34 min |
| Jul 10, 4:22 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 38 min |
| Jul 10, 4:27 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 48 min |
| Jul 10, 4:45 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Lawrence | 60 min |
| Jul 10, 4:57 PM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald | 63 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.